Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 48, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 15, 2016, 11:38 AM CST for 4 counties in Mississippi. It was in force for 82 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2016, 11:38 AM CST (17:38 UTC)
- Expired
- Feb 15, 2016, 1:00 PM CST
- In force
- 82 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Leake County, MS, Madison County, MS, Rankin County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 29 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 12:15 PM CST | TORNADO 1 | 5 Se Thomastown, MS | NUMEROUS TREES DOWNED ALONG MS HWY 429. THREE CHICKEN HOUSES FLATTENED AND ONE DAMAGED. HEAVY TREE DAMAGE EVIDENT ALONG PATH. 1.9 MILE PATH LENGTH. 300 YARDS WIDE. 110 MAX WIND SPEED. EF-1. |
| Feb 15, 12:15 PM CST | TORNADO | 4 Se Thomastown, MS | NUMEROUS TREES DOWNED ALONG MS HWY 429 |
| Feb 15, 12:15 PM CST | TORNADO | 4 Se Thomastown, MS | THE ROOF OF A SHOP BUILDING WAS DAMAGED |
| Feb 15, 12:18 PM CST | TORNADO | 5 Ssw Singleton, MS | TREES DOWNED AND CHICKEN HOUSES DAMAGED AT COOPER RD AND WAGGONER RD NEAR THE CONWAY COMMUNITY |
| Feb 15, 12:18 PM CST | TORNADO | 5 Ssw Singleton, MS | TREES DOWNED AND CHICKEN HOUSES DESTROYED AT COOPER RD AND WAGGONER RD NEAR THE CONWAY COMMUNITY. HOME HAD ROOF DAMAGE AND A SHED WAS DESTROYED HERE ALSO. |
| Feb 15, 12:50 PM CST | TSTM WND DMG | Walnut Grove, MS | TREES AND POWERLINES DOWNED IN WALNUT GROVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 72 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 9:30 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
290
WUUS54 KJAN 151738
SVRJAN
MSC079-089-121-123-151900-
/O.NEW.KJAN.SV.W.0048.160215T1738Z-160215T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1138 AM CST MON FEB 15 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEAKE COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 100 PM CST
* AT 1138 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SHARON TO NEAR CANTON TO NEAR FLOWOOD...MOVING
EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FARMHAVEN AND SHARON AROUND 1145 AM CST.
LUDLOW AND PISGAH AROUND 1205 PM CST.
CARTHAGE AROUND 1210 PM CST.
BRANCH AND LEESBURG AROUND 1215 PM CST.
FORKVILLE...TUSCOLA AND RENFROE AROUND 1225 PM CST.
EDINBURG AROUND 1235 PM CST.
HARPERVILLE...MADDEN...HILLSBORO AND MIDWAY AROUND 1240 PM CST.
STEELE AROUND 1245 PM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
REDWATER...STANDING PINE...WALNUT GROVE...LENA AND SEBASTOPOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR EAST CENTRAL
MISSISSIPPI.
LAT...LON 3249 8932 3231 9001 3230 9016 3234 9011
3238 9010 3240 9007 3240 9014 3255 9008
3268 8997 3293 8959 3293 8932
TIME...MOT...LOC 1738Z 255DEG 30KT 3268 8988 3255 8997 3235 9009
HAIL...<.75IN
WIND...60MPH
$$
193 follow-up statements
907
WWUS54 KJAN 151809
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1209 PM CST MON FEB 15 2016
MSC079-089-121-123-151900-
/O.CON.KJAN.SV.W.0048.000000T0000Z-160215T1900Z/
LEAKE MS-RANKIN MS-SCOTT MS-MADISON MS-
1209 PM CST MON FEB 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR LEAKE...NORTHEASTERN RANKIN...NORTHERN SCOTT AND EAST CENTRAL
MADISON COUNTIES...
AT 1209 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR THOMASTOWN TO 8 MILES WEST OF CARTHAGE TO NEAR
FORKVILLE TO NEAR FANNIN...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
THOMASTOWN AROUND 1215 PM CST.
SINGLETON AROUND 1220 PM CST.
CARTHAGE AROUND 1225 PM CST.
MIDWAY AROUND 1230 PM CST.
TUSCOLA AROUND 1235 PM CST.
RENFROE AROUND 1240 PM CST.
EDINBURG AROUND 1250 PM CST.
HARPERVILLE AND HILLSBORO AROUND 1255 PM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
REDWATER...STANDING PINE...WALNUT GROVE...LENA AND SEBASTOPOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR EAST CENTRAL
MISSISSIPPI.
LAT...LON 3249 8932 3234 8991 3272 8990 3293 8959
3293 8932
TIME...MOT...LOC 1809Z 244DEG 27KT 3287 8961 3272 8968 3249 8972 3237
8988
HAIL...<.75IN
WIND...60MPH
$$
19369
WWUS54 KJAN 151831
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1231 PM CST MON FEB 15 2016
MSC089-121-151841-
/O.CAN.KJAN.SV.W.0048.000000T0000Z-160215T1900Z/
RANKIN MS-MADISON MS-
1231 PM CST MON FEB 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANKIN AND EAST
CENTRAL MADISON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR EAST CENTRAL
MISSISSIPPI.
LAT...LON 3238 8974 3249 8976 3260 8968 3293 8959
3293 8932 3249 8932
TIME...MOT...LOC 1831Z 255DEG 30KT 3292 8940 3277 8947 3254 8951 3242
8967
$$
MSC079-123-151900-
/O.CON.KJAN.SV.W.0048.000000T0000Z-160215T1900Z/
LEAKE MS-SCOTT MS-
1231 PM CST MON FEB 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR LEAKE AND NORTHERN SCOTT COUNTIES...
AT 1231 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ZAMA TO NEAR CARTHAGE TO NEAR HARPERVILLE TO NEAR
BRANCH...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
RENFROE AROUND 1235 PM CST.
EDINBURG AROUND 1245 PM CST.
MADDEN AROUND 1250 PM CST.
STEELE AROUND 100 PM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
STANDING PINE...REDWATER...WALNUT GROVE...LENA AND SEBASTOPOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR EAST CENTRAL
MISSISSIPPI.
LAT...LON 3238 8974 3249 8976 3260 8968 3293 8959
3293 8932 3249 8932
TIME...MOT...LOC 1831Z 255DEG 30KT 3292 8940 3277 8947 3254 8951 3242
8967
HAIL...<.75IN
WIND...60MPH
$$
19142
WWUS54 KJAN 151849
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1249 PM CST MON FEB 15 2016
MSC079-123-151900-
/O.CON.KJAN.SV.W.0048.000000T0000Z-160215T1900Z/
LEAKE MS-SCOTT MS-
1249 PM CST MON FEB 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR EASTERN LEAKE AND NORTHEASTERN SCOTT COUNTIES...
AT 1249 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR EDINBURG TO NEAR MADDEN TO NEAR TUSCOLA...MOVING
NORTHEAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
EDINBURG AROUND 1255 PM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
STANDING PINE...WALNUT GROVE...LENA AND SEBASTOPOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR EAST CENTRAL
MISSISSIPPI.
LAT...LON 3245 8968 3254 8968 3260 8961 3265 8950
3293 8940 3293 8932 3249 8932
TIME...MOT...LOC 1849Z 229DEG 59KT 3286 8931 3271 8936 3258 8950
HAIL...<.75IN
WIND...60MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 11:09 AM CST, 29 minutes earlier.
Area forecast discussion, Feb 15, 11:09 AM CST, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1109 AM CST MON FEB 15 2016 .DISCUSSION...TORNADO WATCH 14 HAS BEEN POSTED FOR AREAS GENERALLY ALONG AND SE OF THE NATCHEZ TRACE. CONVECTION IS CURRENTLY ONGOING ALONG A CONVERGENCE AXIS FROM AROUND NATCHEZ NEWD BETWEEN VKS AND JAN TO NEAR WINONA. MOST OF THIS IS AHEAD OF A COLD FRONT SINKING SOUTHWARD ACROSS THE DELTA THIS MORNING. RIGHT NOW SURFACE BASED INSTABILITY RESIDES PRIMARILY SOUTH OF I-20, THOUGH FAIRLY STEEP MID LEVEL LAPSE RATES (ON THE ORDER OF UP TO 7 C/KM) EXIST OVER MUCH OF THE AREA. THOUGH THE ENTIRE WATCH IN OUR AREA IS A TORNADO WATCH, THE GREATER THREAT FOR ANY TORNADO WILL REMAIN OVER THE SOUTHERN HALF OF THE AREA, WHERE STORMS HAVE A GREATER CHANCE OF BECOMING SURFACE BASED. FARTHER NORTH, HAIL WILL BE A GREATER THREAT DUE TO COOLING TEMPS ALOFT/STEEPER LAPSE RATES, THOUGH SOME STRONGER WIND GUSTS COULD ALSO MIX TO THE SURFACE AND PRODUCE WIND DAMAGE. A TORNADO CANNOT BE ENTIRELY RULED OUT IN THAT AREA EITHER, BUT RIGHT NOW WIDESPREAD CLOUD COVER AND CONVECTION TO THE SOUTH IS PREVENTING GREATER DESTABILIZATION NORTH OF I-20. DEWPOINTS AROUND COLUMBUS REMAIN IN THE 40S AT THIS POINT. AS THE FRONT CONTINUES TO SHIFT SE ACROSS THE AREA, IT STILL APPEARS ACTIVITY WILL COME TO AN END BY MID/LATE AFTERNOON. WE WILL LIKELY BE ABLE TO CLEAR MUCH IF NOT ALL OF THE TORNADO WATCH EARLY. FORECAST UPDATES HAVE BEEN SENT, WITH ADDITIONAL INCREMENTAL UPDATES TO COME THROUGH THE DAY. /DL/ && .AVIATION...MVFR/IFR/LIFR CONDITIONS PREVAIL ACROSS THE MAJORITY OF THE REGION AS A LARGE AREA OF SHRA/TSRA PUSHES THROUGH AHEAD OF A COLD FRONT. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL, WIND GUSTS OVER 50 KT, AND TORNADOES MAINLY OVER THE SE HALF OF THE AREA. AS THE FRONT PUSHES THROUGH DURING THE AFTERNOON, WINDS WILL SHIFT FROM SOUTHERLY TO NW/NLY. PRECIP WILL MOSTLY END RIGHT BEHIND THE FRONT, BUT MVFR/IFR STRATUS MAY PERSIST THROUGH MUCH OF THE NIGHT. SOME FOG IS ALSO POSSIBLE OVERNIGHT/EARLY TUES MORNING. IMPROVING CIGS/VISBYS ARE EXPECTED DURING THE DAYTIME TUES. /DL/ && .PREV DISCUSSION... /ISSUED AT 415 AM CST MON FEB 15 2016/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT...SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE AREA THIS MORNING OUT AHEAD OF A STRONG SHORT WAVE AND A COLD FRONT THAT EXTENDS FROM TENNESSEE SOUTHWEST TO NORTHEAST TEXAS. A DEEPENING SURFACE LOW IS LOCATED OVER NORTHEAST TEXAS AND THIS LOW WILL CONTINUE TO DEEPEN AND MOVE INTO WEST CENTRAL MISSISSIPPI BY EARLY THIS AFTERNOON. THE SURFACE LOW WILL CONTINUE TO MOVE NORTHEAST INTO NORTHERN ALABAMA AND THIS WILL DRAG A COLD FRONT ACROSS THE AREA LATER THIS AFTERNOON. IT CONTINUES TO LOOK LIKE THERE IS SOME POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS LATER THIS MORNING THROUGH THE AFTERNOON HOURS OUT AHEAD OF THE BOUNDARY. MODELS SUGGEST 1000-1500 MU CAPE MAINLY ALONG AND SOUTH OF THE I-20 CORRIDOR THIS AFTERNOON WITH 500-1000 POSSIBLE FURTHER NORTH...EAST OF I-55. THE MODELS CONTINUE TO KEEP THE BEST MOISTURE OVER THE SOUTHERN PORTIONS OF THE AREA WITH 60 DEGREE DEWPOINTS ONLY MAKING IT UP TO THE HWY 84 CORRIDOR. THE MAIN RISK CONTINUES TO LOOK LIKE DAMAGING WIND GUSTS WITH ANY BOWING SEGMENTS...BUT WITH DECENT LAPSE RATES OF NEAR 6.5 C/KM...QUARTER TO HALF DOLLAR SIZE HAIL WILL ALSO BE POSSIBLE. IT LOOKS LIKE THERE COULD BE A BRIEF WINDOW THIS AFTERNOON WHEN A TORNADO CANNOT BE RULED OUT...MAINLY SOUTH OF THE HIGHWAY 84 CORRIDOR WHERE THE BEST SHEAR/INSTABILITY COMBINES BEFORE THE BOUNDARY MOVES THROUGH. THE COLD FRONT WILL MOVE JUST EAST OF THE AREA BY EARLY EVENING WITH THE SHOWERS COMING TO AN END FROM WEST TO EAST. SURFACE HIGH PRESSURE WILL QUICKLY BUILD IN OVERNIGHT WITH LOWS FALLING INTO THE UPP34 30S TO LOW 40S. TUESDAY LOOKS LIKE A NICE DAY WITH MOSTLY SUNNY SKIES AND HIGH TEMPERATURES RANGING FROM THE MID 60S IN THE NORTH TO AROUND 70S IN THE SOUTH. A DRY COLD FRONT WILL DROP SOUTH ACROSS THE AREA TUESDAY EVENING WITH THE MODELS SUGGESTING THAT THE AIRMASS WILL NOT BE OVERLY COLD...WITH LOWS ONCE AGAIN ONLY FALLING BACK INTO THE UPPER 30S AND LOW 40S ON WEDNESDAY MORNING./15/ LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...THE MAIN STORY FOR THE LONG TERM PORTION OF THE FORECAST WILL BE WARM TEMPERATURES WITH RAIN CHANCES NOT REALLY IN THE PICTURE UNTIL LATE IN THE WEEKEND. THE LAST GASP OF COOL SURFACE HIGH PRESSURE FOR A WHILE WILL KEEP TEMPERATURES ONLY A LITTLE ABOVE AVERAGE ON WEDNESDAY INTO WEDNESDAY NIGHT. HOWEVER...BY THURSDAY...THIS HIGH WILL BE TRANSLATING OFF TO THE EAST AND A QUICK WARMING TREND (THAT SHOULD CULMINATE FRIDAY AND SATURDAY) WILL HAVE BEGUN. TEMPERATURES THROUGH THE BULK OF THE LONG TERM PERIOD (ESPECIALLY AFTER WEDNESDAY) WILL BE ABOUT 10 TO 20 DEGREES ABOVE AVERAGE UNTIL A STOUT COLD FRONT PROGRESSING THROUGH THE REGION BETWEEN SUNDAY NIGHT AND MONDAY CHILLS CONDITIONS BACK DOWN. OF COURSE RAIN CHANCES WILL INCREASE AROUND THIS FROPA...BUT REALLY SHOULD REMAIN RATHER INSIGNIFICANT UNTIL SATURDAY NIGHT AT THE EARLIEST. OF COURSE IN THE WARM ANTICIPATED REGIME THERE WILL BE PLENTY OF SOUTHERLY FLOW AND ASSOCIATED LATE NIGHT AND MORNING LOW CLOUDS...ESPECIALLY FROM LATE THURSDAY NIGHT THROUGH THE WEEKEND. NOT CONFIDENT AT THIS POINT TO SAY WHETHER ANY RECORD HIGHS WILL BE IN JEOPARDY OVER THIS STRETCH BECAUSE IT APPEARS MORE LIKELY MOST MAXIMUM TEMPS WILL REMAIN SHY OF 80 DEGREES. /BB/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/15/BB
Hazardous weather outlook, Feb 15, 9:53 AM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 953 AM CST MON FEB 15 2016 ARZ074-075-LAZ007>009-015-023-MSZ018-019-025>030-034-035-040-041- 161600- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 953 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ016-024-025-MSZ031>033-036>039-042>047-161600- MADISON LA-CATAHOULA-TENSAS-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES- ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN- 953 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HALF DOLLAR SIZED HAIL WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. LAZ026-MSZ048>066-072>074-161600- CONCORDIA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 953 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...REMAINDER OF TODAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...REMAINDER OF TODAY SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HALF DOLLAR SIZED HAIL ARE EXPECTED THROUGH THE AFTERNOON HOURS. TORNADOES ARE ALSO POSSIBLE WITH THESE STORMS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Feb 15, 10:16 AM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1016 AM CST MON FEB 15 2016
MSZ056-057-151700-
JASPER MS-SMITH MS-
1016 AM CST MON FEB 15 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JASPER AND EAST CENTRAL
SMITH COUNTIES UNTIL 1100 AM CST...
AT 1016 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BAY SPRINGS...OR 12 MILES NORTHWEST OF STRINGER...MOVING
NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BAY SPRINGS AROUND 1025 AM CST.
TURNERVILLE AROUND 1035 AM CST.
PAULDING AROUND 1050 AM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SYLVARENA...LOUIN AND
MONTROSE.
LAT...LON 3188 8937 3205 8951 3222 8911 3222 8906
3202 8893
TIME...MOT...LOC 1616Z 243DEG 31KT 3200 8940
JCLocal storm report, Feb 15, 10:24 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1024 AM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HAIL BAY SPRINGS 31.98N 89.28W
02/15/2016 E1.00 INCH JASPER MS PUBLIC
PICTURE RECEIVED VIA TWITTER
&&
DLSpecial weather statement, Feb 15, 10:29 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1029 AM CST MON FEB 15 2016
MSZ052-151715-
LAUDERDALE MS-
1029 AM CST MON FEB 15 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAUDERDALE COUNTY UNTIL
1115 AM CST...
AT 1029 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MERIDIAN...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MARION AROUND 1040 AM CST.
TOOMSUBA AROUND 1050 AM CST.
LAUDERDALE AND KEWANEE AROUND 1055 AM CST.
LAT...LON 3235 8842 3228 8876 3229 8877 3244 8886
3258 8849 3258 8839
TIME...MOT...LOC 1629Z 243DEG 31KT 3240 8874
JCLocal storm report, Feb 15, 10:32 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1032 AM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM HAIL MAGEE 31.87N 89.73W
02/15/2016 E1.00 INCH SIMPSON MS LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL
1025 AM HAIL NATCHEZ 31.55N 91.39W
02/15/2016 E0.25 INCH ADAMS MS AMATEUR RADIO
&&
DLLocal storm report, Feb 15, 10:55 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM HAIL 6 SSE RALEIGH 31.95N 89.48W
02/15/2016 E1.00 INCH SMITH MS BROADCAST MEDIA
OCCURRED NEAR CENTER RIDGE
&&
DLSpecial weather statement, Feb 15, 10:56 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1056 AM CST MON FEB 15 2016 MSZ051-052-057-058-151745- JASPER MS-NEWTON MS-CLARKE MS-LAUDERDALE MS- 1056 AM CST MON FEB 15 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LAUDERDALE... SOUTHEASTERN NEWTON...NORTHEASTERN JASPER AND NORTHWESTERN CLARKE COUNTIES UNTIL 1145 AM CST... AT 1056 AM CST...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR GARLANDVILLE...OR 11 MILES SOUTH OF NEWTON...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... GARLANDVILLE AROUND 1100 AM CST. ROSE HILL AROUND 1110 AM CST. MEEHAN AROUND 1135 AM CST. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CHUNKY AND HICKORY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR EAST CENTRAL MISSISSIPPI. LAT...LON 3204 8912 3220 8926 3241 8891 3218 8875 TIME...MOT...LOC 1656Z 237DEG 25KT 3215 8913 JC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:18 AM CST | Special Weather Statement | JAN | Franklin | 27 min |
| Feb 15, 4:30 AM CST | Special Weather Statement | JAN | Lincoln | 30 min |
| Feb 15, 5:04 AM CST | Special Weather Statement | JAN | Lawrence | 41 min |
| Feb 15, 5:37 AM CST | Special Weather Statement | JAN | Lincoln | 38 min |
| Feb 15, 5:50 AM CST | Special Weather Statement | JAN | Simpson | 40 min |
| Feb 15, 6:05 AM CST | Special Weather Statement | JAN | Copiah | 40 min |
| Feb 15, 8:11 AM CST | Severe Thunderstorm Warning | JAN | Issaquena | 49 min |
| Feb 15, 9:09 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 66 min |
| Feb 15, 9:21 AM CST | Special Weather Statement | JAN | Humphreys | 39 min |
| Feb 15, 9:25 AM CST | Special Weather Statement | JAN | Claiborne | 50 min |
| Feb 15, 9:28 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 62 min |
| Feb 15, 9:57 AM CST | Special Weather Statement | JAN | Holmes | 33 min |
| Feb 15, 10:01 AM CST | Severe Thunderstorm Warning | JAN | Adams | 59 min |
| Feb 15, 10:05 AM CST | Special Weather Statement | JAN | Grenada | 40 min |
| Feb 15, 10:10 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 65 min |
| Feb 15, 10:16 AM CST | Special Weather Statement | JAN | Jasper | 44 min |
| Feb 15, 10:29 AM CST | Special Weather Statement | JAN | Lauderdale | 46 min |
| Feb 15, 10:56 AM CST | Special Weather Statement | JAN | Newton | 49 min |
| Feb 15, 10:56 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Franklin, Jefferson | 64 min |
| Feb 15, 10:59 AM CST | Tornado Warning | JAN | Hinds | 32 min |
| Feb 15, 11:08 AM CST | Tornado Warning | JAN | Madison | 33 min |
| Feb 15, 11:10 AM CST | Tornado Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 38 min |
| Feb 15, 11:16 AM CST | Severe Thunderstorm Warning | JAN | Madison | 59 min |
| Feb 15, 11:50 AM CST | Tornado Warning | JAN | Rankin | 14 min |
| Feb 15, 11:58 AM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 62 min |
| Feb 15, 12:02 PM CST | Special Weather Statement | JAN | Kemper | 28 min |
| Feb 15, 12:07 PM CST | Tornado Warning | JAN | Leake | 30 min |
| Feb 15, 12:26 PM CST | Tornado Warning | JAN | Attala, Winston | 43 min |
| Feb 15, 12:40 PM CST | Tornado Warning | JAN | Simpson, Smith | 65 min |
| Feb 15, 1:00 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 39 min |
| Feb 15, 1:05 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lawrence, Lincoln | 58 min |
| Feb 15, 1:25 PM CST | Tornado Warning | JAN | Marion | 38 min |
| Feb 15, 1:26 PM CST | Tornado Warning | JAN | Jasper, Smith | 52 min |
| Feb 15, 1:36 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 19 min |
| Feb 15, 1:46 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Lincoln, Simpson | 44 min |
| Feb 15, 2:08 PM CST | Tornado Warning | JAN | Simpson, Smith | 33 min |
| Feb 15, 2:10 PM CST | Tornado Warning | JAN | Jasper, Newton | 16 min |
| Feb 15, 2:22 PM CST | Severe Thunderstorm Warning | JAN | Smith | 18 min |
| Feb 15, 2:25 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 16 min |
| Feb 15, 2:32 PM CST | Severe Thunderstorm Warning | JAN | Jones | 41 min |
| Feb 15, 2:32 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 43 min |
| Feb 15, 2:37 PM CST | Severe Thunderstorm Warning | JAN | Newton | 35 min |
| Feb 15, 2:50 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 70 min |
| Feb 15, 3:02 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.